MAUDE Adverse Event Report: HOLOGIC, INC MYOSURE XL TISSUE REMOVAL SYSTEM; UTERINE TISSUE REMOVAL SYSTEM

HOLOGIC, INC MYOSURE XL TISSUE REMOVAL SYSTEM; UTERINE TISSUE REMOVAL SYSTEM
Catalog Number 50-501XL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not being returned therefore, a failure analysis of the complaint device cannot be completed.Device history record (dhr) review was conducted for the reported identification number.The lot was released meeting all qa specifications.(b)(4).
 
Event or Problem Description
It was reported the physician performed a myosure procedure for uterine tissue removal on (b)(6) 2018, and the patient was "actively bleeding" at the fibroid removal site.The patient had low hemoglobin (hb) and the physician aborted the procedure.The physician inserted a catheter to try and tamponade the bleeding.The patient continued to bleed and the physician decided to proceed with a laparoscopic hysterectomy.The patient received a blood transfusion intraoperatively.The findings were the patient had a bulky uterus which was thought to have underlying pathology causing the intermittent cyclic bleeding.The patient recovered well and was discharged the next morning.

Brand Name
MYOSURE XL TISSUE REMOVAL SYSTEM
Common Device Name
UTERINE TISSUE REMOVAL SYSTEM
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
MDR Report Key7575124
Report Number1222780-2018-00117
Device Sequence Number2044367
Product Code HIH
UDI-Device Identifier35420045505098
UDI-Public35420045505098
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K122498
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/19/2020
Device Catalogue Number50-501XL
Device Lot Number17D19RA
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2018
Initial Report FDA Received Date06/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MYOSURE CONTROL UNIT: SN# UNKNOWN
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;